Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 31, 2011, 2:20 PM CDT for 7 counties in Illinois. It was in force for 55 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2011, 2:20 PM CDT (19:20 UTC)
- Expired
- May 31, 2011, 3:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cook County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL
The radar
The Chicago radar (KLOT), 47 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 2:30 PM CDT | HAIL 0.75 | 6 W Sugar Grove, IL | DIME SIZED HAIL IN BIG ROCK. |
| May 31, 2:33 PM CDT | HAIL 1 | Sugar Grove, IL | |
| May 31, 2:40 PM CDT | HAIL 0.25 | Batavia, IL | |
| May 31, 2:42 PM CDT | HAIL 0.5 | 1 Nw Villa Park, IL | AT THE CORNER OF DOUGLAS AND KIRK ROAD. |
| May 31, 2:46 PM CDT | HAIL 0.25 | West Chicago, IL | CREST ROAD AND IL ROUTE 38. |
| May 31, 2:46 PM CDT | HAIL 0.5 | 1 Nw Villa Park, IL | AT THE CORNER OF DOUGLAS AND KIRK ROAD. |
| May 31, 2:47 PM CDT | HAIL 1 | Batavia, IL | DOWNTOWN BATAVIA AT ROUTE 31 AND WILSON. |
| May 31, 2:53 PM CDT | HAIL 1 | 1 Nnw Carol Stream, IL | MAINLY BETWEEN PENNY AND NICKEL SIZE HAIL...WITH A FEW QUARTER SIZED HAILSTONES MIXED IN. |
| May 31, 2:55 PM CDT | HAIL 0.25 | 1 Nne Bloomingdale, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458
WUUS53 KLOT 311920
SVRLOT
ILC031-037-043-089-093-097-099-312015-
/O.NEW.KLOT.SV.W.0072.110531T1920Z-110531T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
220 PM CDT TUE MAY 31 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COOK COUNTY IN NORTHEAST ILLINOIS...
SOUTHEASTERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
DUPAGE COUNTY IN NORTHEAST ILLINOIS...
SOUTHERN KANE COUNTY IN NORTHEAST ILLINOIS...
NORTHERN KENDALL COUNTY IN NORTHEAST ILLINOIS...
SOUTHEASTERN LAKE COUNTY IN NORTHEAST ILLINOIS...
NORTHEASTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 315 PM CDT
* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SOMONAUK...OR NEAR SANDWICH...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE ROCK...PLANO AND HINCKLEY AROUND 225 PM CDT.
SUGAR GROVE AROUND 230 PM CDT.
MONTGOMERY AROUND 235 PM CDT.
NORTH AURORA...BATAVIA AND AURORA AROUND 240 PM CDT.
WEST CHICAGO...GENEVA...DUPAGE AIRPORT AND WARRENVILLE AROUND 245
PM CDT.
CAROL STREAM...WINFIELD AND WHEATON AROUND 250 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BOULDER
HILL...BLOOMINGDALE...GLENDALE HEIGHTS...LINCOLNWOOD AND GOLF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4223 8781 4214 8774 4208 8767 4197 8764
4196 8763 4155 8871 4168 8882 4229 8782
TIME...MOT...LOC 1920Z 236DEG 50KT 4167 8863
WIND...HAIL 60MPH 1.00IN
$$
SHEA4 follow-up statements
838
WWUS53 KLOT 311934
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
234 PM CDT TUE MAY 31 2011
ILC037-099-311944-
/O.CAN.KLOT.SV.W.0072.000000T0000Z-110531T2015Z/
LA SALLE IL-DE KALB IL-
234 PM CDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE KALB AND
NORTHEASTERN LA SALLE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4214 8774 4208 8767 4196 8763 4164 8848
4176 8861 4181 8860 4228 8783
TIME...MOT...LOC 1934Z 235DEG 49KT 4177 8846
$$
ILC031-043-089-093-097-312015-
/O.CON.KLOT.SV.W.0072.000000T0000Z-110531T2015Z/
KANE IL-KENDALL IL-DUPAGE IL-LAKE IL-COOK IL-
234 PM CDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COOK...SOUTHEASTERN LAKE...DUPAGE...NORTHWESTERN KENDALL AND SOUTHERN
KANE COUNTIES UNTIL 315 PM CDT...
AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LITTLE ROCK...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH AURORA AND AURORA AROUND 240 PM CDT.
BATAVIA...GENEVA AND ST. CHARLES AROUND 245 PM CDT.
WEST CHICAGO...DUPAGE AIRPORT...WINFIELD AND WAYNE AROUND 250 PM
CDT.
CAROL STREAM...HANOVER PARK...BARTLETT AND WHEATON AROUND 255 PM
CDT.
MEDINAH AND ROSELLE AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GLENDALE
HEIGHTS...BLOOMINGDALE AND GOLF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4214 8774 4208 8767 4196 8763 4164 8848
4176 8861 4181 8860 4228 8783
TIME...MOT...LOC 1934Z 235DEG 49KT 4177 8846
WIND...HAIL 60MPH 1.00IN
$$
SHEA153
WWUS53 KLOT 311950
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
250 PM CDT TUE MAY 31 2011
ILC093-311959-
/O.CAN.KLOT.SV.W.0072.000000T0000Z-110531T2015Z/
KENDALL IL-
250 PM CDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KENDALL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4214 8774 4208 8767 4196 8763 4176 8816
4197 8834 4228 8783
TIME...MOT...LOC 1949Z 236DEG 51KT 4191 8818
$$
ILC031-043-089-097-312015-
/O.CON.KLOT.SV.W.0072.000000T0000Z-110531T2015Z/
KANE IL-DUPAGE IL-LAKE IL-COOK IL-
250 PM CDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COOK...SOUTHEASTERN LAKE...DUPAGE AND EAST CENTRAL KANE COUNTIES
UNTIL 315 PM CDT...
AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST
CHICAGO...MOVING NORTHEAST AT 60 MPH.
IN ADDITION...AT 233 PM CDT...QUARTER SIZED HAIL WAS REPORTED IN
SUGAR GROVE WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MEDINAH...ROSELLE...HANOVER PARK AND ADDISON AROUND 255 PM CDT.
ELK GROVE VILLAGE...ITASCA...WOOD DALE AND BENSENVILLE AROUND 300
PM CDT.
DES PLAINES...MOUNT PROSPECT...PARK RIDGE AND OHARE AIRPORT AROUND
305 PM CDT.
GLENVIEW...MORTON GROVE AND PROSPECT HEIGHTS AROUND 310 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BLOOMINGDALE AND GOLF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4214 8774 4208 8767 4196 8763 4176 8816
4197 8834 4228 8783
TIME...MOT...LOC 1949Z 236DEG 51KT 4191 8818
WIND...HAIL 60MPH 1.00IN
$$
SHEA466
WWUS53 KLOT 312002
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
302 PM CDT TUE MAY 31 2011
ILC089-312011-
/O.CAN.KLOT.SV.W.0072.000000T0000Z-110531T2015Z/
KANE IL-
302 PM CDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KANE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4214 8774 4208 8767 4196 8763 4183 8798
4205 8820 4228 8783
TIME...MOT...LOC 2001Z 236DEG 51KT 4198 8797
$$
ILC031-043-097-312015-
/O.CON.KLOT.SV.W.0072.000000T0000Z-110531T2015Z/
DUPAGE IL-LAKE IL-COOK IL-
302 PM CDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COOK...SOUTHEASTERN LAKE AND NORTHEASTERN DUPAGE COUNTIES UNTIL 315
PM CDT...
AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MEDINAH...OR NEAR ADDISON...MOVING NORTHEAST AT 60 MPH.
THIS STORM HAS HAD A HISTORY OF PRODUCING QUARTER SIZED HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GLENVIEW...NORTHFIELD...MORTON GROVE AND PARK RIDGE AROUND 310 PM
CDT.
WINNETKA...WILMETTE...KENILWORTH AND WILMETTE HARBOR AROUND 315 PM
CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GOLF AND
LINCOLNWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4214 8774 4208 8767 4196 8763 4183 8798
4205 8820 4228 8783
TIME...MOT...LOC 2001Z 236DEG 51KT 4198 8797
WIND...HAIL 60MPH 1.00IN
$$647
WWUS53 KLOT 312016
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
316 PM CDT TUE MAY 31 2011
ILC031-043-097-312026-
/O.EXP.KLOT.SV.W.0072.000000T0000Z-110531T2015Z/
DUPAGE IL-LAKE IL-COOK IL-
316 PM CDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COOK...SOUTHEASTERN
LAKE AND NORTHEASTERN DUPAGE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND HAS MOVED OUT OF THE WARNED AREA...HOWEVER GUSTY
WINDS...BRIEF HEAVY DOWNPOURS...AND CLOUD TO GROUND LIGHTNING ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4214 8774 4208 8767 4196 8763 4183 8798
4205 8820 4228 8783
TIME...MOT...LOC 2002Z 236DEG 51KT 4197 8794
$$
SHEA/BEACHLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:38 PM CDT, 42 minutes earlier.
Area forecast discussion, May 31, 1:38 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
138 PM CDT TUE MAY 31 2011
.DISCUSSION...
.MESOSCALE DISCUSSION...
138 PM CDT
LATEST SURFACE ANALYSIS PLACES THE SURFACE COLD FRONT ACROSS EASTERN
IOWA...WITH THE BEST PRESSURE RISES...AROUND 4 MB...MOVING
NORTHEASTWARD ACROSS CENTRAL IOWA. VISIBLE SATELLITE IMAGERY
CONTINUES TO SHOW AN EXTENSIVE AREA OF MID AND HIGH LEVEL
CLOUDS...FROM THE REMNANTS OF LAST NIGHTS MCS THAT MOVED ACROSS
IOWA. IT APPEARS THAT THIS CLOUD COVER/MCS REMNANTS HAS BEEN VERY
EFFECTIVE IN LIMITING SURFACE HEATING THROUGH THE MORNING. THIS MAY
HELP TO LIMIT THE THREAT FOR SEVERE THUNDERSTORMS ACROSS WESTERN
PORTIONS OF MY AREA. HOWEVER...THE THREAT CANNOT BE TOTALLY
DISCOUNTED OUT WEST AS IT APPEARS THERE COULD BE A PERIOD OF
RECOVERY OVER THE NEXT 2 TO 3 HOURS AS CLOUDS THIN OUT BEFORE THE
COLD FRONT PUSHES ACROSS THE AREA.
UNCERTAINTY ALSO CONTINUES TO WITH REGARDS TO THE SEVERE THREAT INTO
THE CHICAGO METRO AREA AND INTO NORTHWEST INDIANA THIS AFTERNOON.
HOWEVER...IT DOES APPEAR TO BE A HIGHER THREAT THAN FARTHER WEST
TOWARDS THE ROCKFORD AREA. SURFACE TEMPERATURES ALREADY IN THE
MID TO UPPER 80S WITH UPPER 60S DEW POINTS IS RESULTING IN SBCAPE
IN EXCESS OF 3000 J/KG ACROSS THE AREA. MORE IMPORTANTLY...THE
LATEST RUC MESO ANALYSIS INDICATES MLCAPES IN EXCESS OF 1500
J/KG...WHERE THE CAP ALSO APPEARS TO BE MUCH WEAKER. THIS IS
FARTHER SUPPORTED BY LATEST ACARS SOUNDINGS OUT OF ORD INDICATING
A WEAKENING A CAP.
WITH ALL THIS IN MIND IT APPEARS TO BE QUITE POSSIBLE THAT AS THE
MID LEVEL SHORT WAVE...CURRENTLY ACROSS NORTHEASTERN IOWA...MOVES
EAST NORTHEASTWARD INTO WI THAT THE ASSOCIATED HIGH FALLS WILL
PRODUCE ENOUGH MID LEVEL COOLING TO ELIMINATE THE CAP ACROSS
PORTIONS OF OF NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA. IF
THIS DOES OCCUR...STEEP LOW AND MID LEVEL LAPSE RATES...ALONG WITH
DEEP LAYER UNIDIRECTIONAL SHEAR IN EXCESS OF 45 KNOTS INDICATES A
SEVERE WIND THREAT. DUE TO THE NEARLY PARALLEL ORIENTATION OF THE
SHEAR VECTORS...I WOULD EXPECT THE CONVECTION TO ORGANIZE INTO A
FORWARD PROPAGATING LINE.
KJB
&&
//PREV DISCUSSION... 409 AM CDT
A LARGE UPPER LEVEL HIGH WILL DOMINATE THE SOUTHERN CONUS THROUGH
THE FORECAST PERIOD THOUGH AT PRESENT THIS FEATURE SITS MORE OVER
THE SOUTHEASTERN STATES. IN THE SOUTHWEST UPPER FLOW ACROSS THE
NORTHERN PLAINS...A NEGATIVELY TILTED TROUGH WILL PUSH A SURFACE LOW
INTO WESTERN MANITOBA BY WEDNESDAY MORNING. TRAILING SOUTH FROM THE
SURFACE LOW...A COLD FRONT WILL CROSS THE LOCAL FORECAST AREA THIS
AFTERNOON AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS.
CURRENT SLIGHT RISK OUTLOOK FROM SPC KEYS MAINLY ON THE STRONG WINDS
ALOFT AS THE SUPPORTING FACTOR FOR ORGANIZED QUASI-LINEAR
CONVECTION...AND RELATIVE LACK OF LOW LEVEL HELICITY WOULD TILT
THREAT MORE TOWARD WIND AND HAIL. THE MAIN QUESTION FOR THIS
AFTERNOON...WITH THE LOW CENTER SO FAR TO THE NORTH...IS HOW MUCH
CONVERGENCE WILL EXIST ALONG THIS PORTION OF THE FRONT. CAPPING
DOES NOT APPEAR TO BE A CONCERN BASED ON BUFKIT PROFILES...BUT WEAK
FRONTAL CONVERGENCE MAY NOT SUPPORT A LONG UNBROKEN LINE OF
CONVECTION.
AS THE FRONT PASSES TO THE SOUTHEAST OF OUR AREA...WEDNESDAY LOOKS
DRY AND NOT QUITE AS WARM UNDER THE INFLUENCE OF A RIDGE PASSING
OVERHEAD AND THE STALLED FRONT ACROSS SRN MO/IL/IN KEEPING BETTER
MOISTURE AWAY FROM THE AREA.
EARLY ON THURSDAY THE WESTERN PORTION OF THE STALLED FRONT LIFTS
NORTH AGAIN AS A WARM FRONT AHEAD OF A DEEPENING LOW PRESSURE CENTER
OVER THE WY/MT AREA. THIS BRINGS ANOTHER CHANCE OF TSRA...AND A
COUPLE OF MODELS ARE HINTING AT A REPEAT OF THE MCS THAT CAME
THROUGH ON SUNDAY. WILL CARRY LIKELY POPS FOR THE DAYTIME PERIOD
THURSDAY...BUT HOPE TO NARROW THE TIMEFRAME AS THE DAY GETS CLOSER.
BY FRIDAY AND THE WEEKEND THE UPPER RIDGE TO OUR SOUTH IS FORECAST
TO BUILD FARTHER NORTH INTO THE AREA AND KEEP THE WARM TEMPERATURES
AROUND. PRECIP CHANCES ARE LOW BUT NOT OUT OF THE QUESTION...THOUGH
FOR NOW AM NOT CONFIDENT ENOUGH TO CARRY ANYTHING MORE THAN SLIGHT
CHANCES. LIGHT WEST FLOW ON SATURDAY AND AGAIN MONDAY COULD ALLOW A
LAKE BREEZE TO DEVELOP...SO HAVE KEPT LAKEFRONT TEMPERATURES ON THE
COOLER SIDE...IN THE MID 70S VERSUS LOW 80S ELSEWHERE.
LENNING
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* SOUTHWEST WINDS THIS AFTERNOON GUSTING UP TO 30 KT AT
TIMES...WITH WINDS DIMINISHING AND SHIFTING MORE WESTERLY LATER
THIS EVENING.
* SCATTERED SHOWERS TO MOVE ACROSS THE AREA EARLY THIS AFTERNOON
WITH AN INCREASED CHANCE FOR THUNDERSTORMS LATER THIS AFTERNOON.
RODRIGUEZ
//DISCUSSION...UPDATED 18Z...
SURFACE TROUGH AND ASSOCIATED COLD FRONT CONTINUE TO PUSH ACROSS
THE REGION WITH ASSOCIATED SHOWERS AND THUNDERSTORMS ALSO
STRETCHING FROM AREAS IN SOUTHERN WISCONSIN SOUTH INTO CENTRAL
ILLINOIS. ASSOCIATED MID AND HIGH LEVEL CLOUD COVER ALSO SPANNING
MUCH OF THE REGION WITH LOW CLOUDS SCATTERED ACROSS THE TERMINALS.
THE APPROACH OF THIS SYSTEM WILL INCREASE CHANCES FOR SHOWERS THIS
AFTERNOON WITH SOME QUESTIONS AS TO THE OVERALL TRENDS WITH
THUNDER. THIS CLOUD COVER AND PRECIP THIS MORNING HAS SOMEWHAT
STABILIZED THE ATMOSPHERE WITH LITTLE IF ANY THUNDER CURRENTLY
BEING REPORTED AROUND THE TERMINALS. ALTHOUGH SHORT RANGE GUIDANCE
CONTINUES TO INDICATE DEVELOPMENT OF SHOWERS/THUNDERSTORMS THROUGH
MID AFTERNOON ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA AS
BETTER FLOW ALOFT AND SURFACE COLD FRONT PUSH EAST. WITH THIS
STRONG SYSTEM...IF THUNDERSTORMS COULD REALLY GET GOING...IT
WOULDNT TAKE MUCH FOR THEM TO SUSTAIN THEMSELVES AS THEY SHIFT
EAST BY LATE THIS AFTERNOON. SO TAFS REFLECT THIS THINKING...WITH
THE BEST CHANCES FOR THUNDER THROUGH THE 22Z TIMEFRAME BEFORE
BETTER OVERALL FORCING SHIFTS EAST OF THE TERMINALS. OUTSIDE OF
REDUCED VISIBILITY DUE TO STRONGER
SHOWERS/THUNDERSTORMS...CEILINGS/VIS SHOULD REMAIN VFR THROUGH
THIS EVENING.
SOUTHWEST WINDS HAVE BEEN GUSTING FAIRLY STRONG TODAY WITH GUSTS
UP TO 30KT. ALTHOUGH WITH THIS CLOUD COVER MOVING OVERHEAD...WINDS
HAVE DIMINISHED SOME...BUT THINK THAT THEY SHOULD RECOVER MORE TO
THE 25KT RANGE. THEN WINDS TO DIMINISH AND SHIFT MORE WESTERLY
LATER THIS EVENING.
RODRIGUEZ
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* MEDIUM CONFIDENCE WITH WIND SPEED AND DIRECTION.
* HIGH CONFIDENCE WITH SHOWERS AND TRENDS EARLY THIS AFTERNOON.
* MEDIUM CONFIDENCE WITH OVERALL THUNDERSTORM TRENDS AND TIMING
THIS AFTERNOON.
RODRIGUEZ
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
* WEDNESDAY...VFR
* THURSDAY...VFR. CHANCE SHRA/TSRA.
* FRIDAY...VFR.
* SATURDAY...VFR. SLIGHT CHANCE SHRA/TSRA.
* SUNDAY...VFR. SLIGHT CHANCE SHRA/TSRA.
SHEA
&&
.MARINE...
248 AM CDT
FOG COVERAGE SHOULD BE ON THE DOWNWARD TREND THIS MORNING ACROSS
THE LAKE AS MIXING INCREASES AND WARM FRONTAL BOUNDARY MARCHES
NORTH. LAST VISIBLE SATELLITE IMAGES FROM THIS PAST EVENING SHOWED
THE FOG ERODING ACROSS THE SOUTHERN HALF OF THE LAKE WITH LARGER
GAPS DEVELOPING NORTH. RECENT SHIP OBS SUPPORT THIS THOUGH THEY
WERE TAKEN FAIRLY CLOSE TO THE LEE SHORE WHERE BETTER MIXING IS
OCCURRING. AM THINKING THAT SOME LARGER AREAS STILL EXIST EARLY
THIS MORNING...MAINLY ACROSS THE NORTHERN THIRD TO HALF...BUT
WILL BE DECREASING IN COVERAGE THROUGH THE MORNING. WILL EXTEND
THE ADVISORY A FEW HOURS IN ORDER TO HAVE SOME SATELLITE DATA TO
DETERMINE THE EXTENT OF WHATS LEFT WITH MUCH UNCERTAINTY
SURROUNDING WHAT IS REMAINING RIGHT NOW.
STRONG LOW PRESSURE ACROSS FAR NORTHWEST MINNESOTA WILL MOVE
NORTHWARD INTO SOUTHEAST MANITOBA TODAY WITH A COLD FRONTAL BOUNDARY
PUSHING EASTWARD TOWARD THE LAKE LATER TODAY. THE PRESSURE GRADIENT
WILL TIGHTEN THIS MORNING AS THE LOW CONTINUES TO DEEPEN. WINDS JUST
ABOVE THE SURFACE ARE QUITE STRONG THIS MORNING AND WILL REMAIN
STRONG THROUGH THE DAY UNTIL THE FRONT ARRIVES LATER THIS AFTERNOON.
THE VERY WARM AIRMASS OVER THE COLD LAKE WILL PROVIDE SOME LIMITS ON
GUST POTENTIAL BUT PRESENCE OF 30-35 KT WINDS AT 300 FEET ABOVE LAKE
LEVEL THROUGH MIDDAY SUPPORTS WINDS TO 30 KT AT THE SURFACE. SPEEDS
WILL RAMP UP QUICKLY THIS MORNING FROM THE SOUTH WITH POTENTIAL FOR
SOME GUSTS EXCEEDING 30 KT...ESPECIALLY ACROSS THE NORTH HALF OF THE
LAKE AND PERHAPS CLOSER TO THE LEE SHORE OVER THE SOUTHERN PART
WHERE THE WARMER AIRMASS OVER THE LAND WILL EXTEND OUT OVER THE
WATER. WIND GUSTS SHOULD DIMINISH SOMEWHAT LATER THIS AFTERNOON AS
THE GRADIENT RELAXES WITH THE ARRIVAL OF THE FRONT. WINDS WILL SHIFT
SOUTHWESTERLY BEHIND THE FRONT AND DIMINISH SOUTH BUT REMAIN GUSTY
NORTH INTO THROUGH WEDNESDAY AS THE SURFACE LOW TAKES AN EASTWARD
TURN AND MOVES ACROSS CENTRAL AND NORTHERN ONTARIO TOWARDS JAMES
BAY. DIRECTION WILL BECOME MORE WESTERLY WEDNESDAY BUT THEN FLIP
NORTHEASTERLY THURSDAY AS HIGH PRESSURE ARRIVES. THE HIGH WILL SHIFT
EAST INTO FRIDAY RESULTING IN A SHIFT TO SOUTH AND SOUTHEAST WINDS
WITH A MODEST INCREASE IN SPEED AS THE PRESSURE GRADIENT TIGHTENS.
MDB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM TUESDAY.
&&Hazardous weather outlook, May 31, 10:58 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1058 AM CDT TUE MAY 31 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 011600- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1058 AM CDT TUE MAY 31 2011 /1158 AM EDT TUE MAY 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST MAY PRODUCE: DAMAGING WINDS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF QUARTERS. FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL LIKELY BECOME MORE NUMEROUS ACROSS THE ILLINOIS PORTIONS OF THE OUTLOOK AREA BY MIDDAY. STRONG TO SEVERE THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY DURING THE EARLY AND MID AFTERNOON HOURS...PARTICULARLY ACROSS EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. STORMS MAY LINGER INTO EARLY EVENING ACROSS NORTHWEST INDIANA. DISCUSSION: A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE UPPER MIDWEST THIS AFTERNOON. WHILE THE MAIN AREA OF LOW PRESSURE ASSOCIATED WITH THIS SYSTEM WILL PASS NORTH OF THE CANADIAN BORDER...A TRAILING COLD FRONT WILL PUSH ACROSS THE OUTLOOK AREA DURING THE AFTERNOON AND EARLY EVENING HOURS. THESE FEATURES WILL PROVIDE FORCING AND FAVORABLE THERMAL PROFILES FOR THUNDERSTORM DEVELOPMENT BY EARLY AFTERNOON. STRONG UNIDIRECTIONAL WIND PROFILES WILL SUPPORT THE POTENTIAL FOR DAMAGING THUNDERSTORM WINDS WITH THE STRONGER STORMS. CLOUD COVER AND SHOWERS ACROSS THE MISSISSIPPI RIVER VALLEY THIS MORNING WILL TEND TO DECREASE THE THREAT OF SEVERE WEATHER ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA...WHILE SOMEWHAT LESS CLOUD COVER OVER EASTERN PORTIONS IS EXPECTED TO ALLOW FOR STRONGER DESTABILIZATION AND THUS A HIGHER THREAT OF SEVERE WEATHER. PORTIONS OF THE FOX...DES PLAINES...KANKAKEE...AND THE ILLINOIS RIVERS WILL REMAIN IN FLOOD...WITH ELEVATED STREAM FLOW ON MANY OTHER RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS AGAIN FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY...AND POSSIBLY ON SATURDAY. MANY AREA RIVERS WILL REMAIN IN FLOOD EARLY THIS WEEK BEFORE RIVER LEVELS FALL BELOW FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY EARLY TO MID AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-011600- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1058 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. GUSTY SOUTH WINDS WILL MAKE FOR HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG THE INDIANA AND ILLINOIS SHORE THROUGH LATE THIS EVENING. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS AGAIN FROM LATE WEDNESDAY THROUGH THURSDAY...AND POSSIBLY AGAIN SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-011600- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1058 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS AGAIN THURSDAY AND THURSDAY NIGHT...AND POSSIBLY AGAIN SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:19 PM CDT | Special Marine Warning | LOT | 100 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.